Alert archive / Texas / Winter Weather Advisories in 2021
Winter Weather Advisory 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this winter weather advisory at Feb 13, 2021, 2:22 PM CST for Dimmit County, Maverick County, Texas. It took effect at Feb 14, 2021, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 2:22 PM CST (20:22 UTC)
- In effect from
- Feb 14, 2021, 3:00 PM CST
- Expired
- Feb 14, 2021, 10:48 AM CST
- In force
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 80 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS44 KEWX 132022 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 222 PM CST Sat Feb 13 2021 ...MAJOR WINTER STORM TO IMPACT THE REGION THROUGH MONDAY MORNING... .Bitterly cold air and wintry precipitation in the form of freezing rain, sleet, and snow will impact the region Sunday through Monday morning. The system could lead to major stress on the region's infrastructure as well as cripple travel. The coldest temperatures since 1989 will impact the region. TXZ218>222-224-225-141000- /O.UPG.KEWX.WS.A.0002.210214T2100Z-210215T1800Z/ /O.EXA.KEWX.WS.W.0003.000000T0000Z-210215T1800Z/ Zavala-Frio-Atascosa-Wilson-Karnes-De Witt-Lavaca- Including the cities of Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Cuero, and Hallettsville 222 PM CST Sat Feb 13 2021 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Light icing accumulations will be possible today through tonight and any icing will quickly become problematic. A more robust system will arrive Sunday afternoon and Sunday night and heavy mixed precipitation is expected. Snow accumulations of up to two inches and ice accumulations of around two tenths of an inch are anticipated. * WHERE...Portions of south central Texas. * WHEN...Until noon CST Monday. * ADDITIONAL DETAILS...Bitterly cold air will combine with gusty winds to produce wind wind chill values of 4 to 7 degrees Monday morning. These values can lead to hypothermia for anyone stranded within the icy roads expected. * IMPACTS...Travel could become difficult across many areas late Sunday into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ171>173-183>194-202>209-223-141000- /O.CON.KEWX.WS.W.0003.000000T0000Z-210215T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Gonzales- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, and Gonzales 222 PM CST Sat Feb 13 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Light icing accumulations will be possible today through tonight and any icing on already frozen surfaces will quickly become problematic. A more robust system will arrive Sunday afternoon and Sunday night and bring total snow accumulations of 1 to 4 inches, with isolated amounts up to 6 inches near and north of a Kerrville to La Grange line, and ice accumulations of around 1/10 to 1/4 of an inch. * WHERE...Near and north of a Del Rio to San Antonio to Schulenburg line. * WHEN...From 6 AM Saturday to noon CST Monday. * IMPACTS...Travel will be very difficult to near impossible across many areas late Sunday into Monday. Blowing snow in some areas could reduce visibility and snow may obscure ice underneath. Scattered power outages could occur, especially across the Hill Country and Central Texas where ice still exists from earlier rounds of winter precipitation. * ADDITIONAL DETAILS...Bitterly cold air will combine with gusty winds to produce wind wind chill values of -15 to 5 degrees Monday morning. These values can lead to hypothermia for anyone stranded within the icy roads expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ217-228-141000- /O.UPG.KEWX.WS.A.0002.210214T2100Z-210215T1800Z/ /O.NEW.KEWX.WW.Y.0003.210214T2100Z-210215T1800Z/ Maverick-Dimmit- Including the cities of Eagle Pass and Carrizo Springs 222 PM CST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM SUNDAY TO NOON CST MONDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of a light glaze. * WHERE...Maverick and Dimmit Counties. * WHEN...From 3 PM Sunday to noon CST Monday. * ADDITIONAL DETAILS...Bitterly cold air will combine with gusty winds to produce wind wind chill values of 5 to 7 degrees Monday morning. These values can lead to hypothermia for anyone stranded within the icy roads expected. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be obtained at drivetexas.org. && $$
2 follow-up statements
665 WWUS44 KEWX 140947 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 347 AM CST Sun Feb 14 2021 ...MAJOR WINTER STORM TO IMPACT THE REGION THROUGH MONDAY MORNING... .Bitterly cold air and wintry precipitation in the form of freezing rain, sleet, and snow will impact the region today through Monday morning. The system could lead to major stress on the region's infrastructure as well as cripple travel. The coldest temperatures since 1989 will impact the region. Wind chill indices could fall to between 15 below zero to near zero late tonight. TXZ171>173-183>194-202>209-218>225-142100- /O.NEW.KEWX.WC.Y.0001.210215T0300Z-210215T1800Z/ /O.CON.KEWX.WS.W.0003.000000T0000Z-210215T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Zavala-Frio- Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 347 AM CST Sun Feb 14 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... * WHAT...For the Winter Storm Warning, heavy mixed precipitation. Additional snow accumulations of 1 to 3 inches with isolated amounts near 6 inches and ice accumulations up to around one tenth of an inch. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of south central Texas. * WHEN...For the Winter Storm Warning, until noon CST Monday. For the Wind Chill Advisory, from 9 PM this evening to noon CST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...Bitterly cold air will combine with gusty winds to produce wind wind chill values of -15 to around zero degrees Monday morning. These values can lead to hypothermia for anyone stranded within the icy roads expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while venturing outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ217-228-142100- /O.NEW.KEWX.WC.Y.0001.210215T0300Z-210215T1800Z/ /O.CON.KEWX.WW.Y.0003.210214T2100Z-210215T1800Z/ Maverick-Dimmit- Including the cities of Eagle Pass and Carrizo Springs 347 AM CST Sun Feb 14 2021 ...WINTER WEATHER ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON THROUGH NOON CST MONDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... * WHAT...For the Winter Weather Advisory, mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of a light glaze. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 5 below zero. * WHERE...Maverick and Dimmit Counties. * WHEN...For the Winter Weather Advisory, from 3 PM this afternoon through noon CST Monday. For the Wind Chill Advisory, from 9 PM this evening to noon CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...Bitterly cold air will combine with gusty winds to produce wind wind chill values near zero degrees Monday morning. These values can lead to hypothermia for anyone stranded within the icy roads expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while venturing outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state can be obtained at drivetexas.org. && $$
212 WWUS44 KEWX 141648 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1048 AM CST Sun Feb 14 2021 ...MAJOR WINTER STORM TO IMPACT THE REGION THROUGH MONDAY MORNING... .Bitterly cold air and wintry precipitation in the form of freezing rain, sleet, and snow will impact the region today through Monday morning. The system could lead to major stress on the region's infrastructure as well as cripple travel. The coldest temperatures since 1989 will impact the region. Wind chill indices could fall to between 15 below zero to near zero late tonight. TXZ217-228-150200- /O.UPG.KEWX.WW.Y.0003.210214T2100Z-210215T1800Z/ /O.EXA.KEWX.WS.W.0003.000000T0000Z-210215T1800Z/ /O.CON.KEWX.WC.Y.0001.210215T0300Z-210215T1800Z/ Maverick-Dimmit- Including the cities of Eagle Pass and Carrizo Springs 1048 AM CST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST MONDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... * WHAT...For the Winter Storm Warning, heavy snow. Additional snow accumulations of up to one-two inches. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 5 below zero. * WHERE...Maverick and Dimmit Counties. * WHEN...For the Winter Storm Warning, until noon CST Monday. For the Wind Chill Advisory, from 9 PM this evening to noon CST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...Bitterly cold air will combine with gusty winds to produce wind wind chill values near zero degrees Monday morning. These values can lead to hypothermia for anyone stranded within the icy roads expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state can be obtained at drivetexas.org. && $$ TXZ171>173-183>194-202>209-218>225-150200- /O.CON.KEWX.WS.W.0003.000000T0000Z-210215T1800Z/ /O.CON.KEWX.WC.Y.0001.210215T0300Z-210215T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Zavala-Frio- Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 1048 AM CST Sun Feb 14 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... * WHAT...For the Winter Storm Warning, heavy mixed precipitation. Additional snow accumulations of 1 to 3 inches with isolated amounts near 6 inches and ice accumulations up to around one tenth of an inch. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of south central Texas. * WHEN...For the Winter Storm Warning, until noon CST Monday. For the Wind Chill Advisory, from 9 PM this evening to noon CST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...Bitterly cold air will combine with gusty winds to produce wind wind chill values of 15 -to around zero degrees Monday morning. These values can lead to hypothermia for anyone stranded within the icy roads expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state can be obtained at drivetexas.org. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter weather advisory went out at Feb 13, 11:12 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 13, 11:12 AM CST, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1112 AM CST Sat Feb 13 2021 .AVIATION... An area of freezing drizzle remains near SAT but should clear shortly. This area could move into AUS, but the overall trend should be downward. There is another possibility of some freezing drizzle or freezing rain affecting the I35 sites later this evening and then once again tomorrow afternoon. MVFR ceilings will prevail through the period with some possible visibility restrictions when drizzle or rain is heaviest. && .PREV DISCUSSION... /ISSUED 843 AM CST Sat Feb 13 2021/ UPDATE... Patchy freezing drizzle continues across the area and should slowly wane by noon or so. Expecting a brief break in activity before light freezing rain or drizzle likely redevelops by 4-5 PM in the southern counties then moving north. Upped the expected ice accumulations with this activity from just trace amounts to 0.05". This amount of ice will quickly cause problems once again. Stay home if it all possible today. PREV DISCUSSION... /ISSUED 533 AM CST Sat Feb 13 2021/ AVIATION (06Z TAFs)... IFR to MVFR ceilings will prevail through the day. Patchy -FZDZ is occurring across the region and will gradually end around 15Z. However, another upper level disturbance approaching from the west will provide chances for light RA/FZRA/PL to the Rio Grande late morning through mid afternoon and to portions of the eastern Hill Country and along and east of the I-35 corridor late afternoon through the evening. We have included a tempo mention of -FZDZ at SAT/AUS this morning and -FZRA this evening, we well as -RAPL at DRT this afternoon. PREV DISCUSSION... /ISSUED 428 AM CST Sat Feb 13 2021/ MAJOR WINTER STORM TO IMPACT THE REGION SUNDAY THROUGH MONDAY MORNING... Key Messages: - Patchy freezing drizzle and freezing rain are possible today and tonight across portions South-Central Texas along with chance of sleet in some areas. Patchy icy conditions could make travel difficult through portions of the Hill Country and northern I-35 corridor. - A major winter storm will move across the region Sunday afternoon through Monday morning. A mix of freezing rain and sleet is initially expected, with a change over to all snow Sunday night. Travel will be very difficult to near impossible across many areas. Travel is discouraged. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. - Scattered power outages could occur, especially across the Hill Country and Central Texas where ice still exists from earlier rounds of winter precipitation. - Bitterly cold air will spill into the region by Monday morning. The coldest temperatures since 1989 are forecast Monday and Tuesday mornings, with low temperatures in the single digits and teens. Strong winds will make it feel even colder, with wind chill values both mornings ranging from -15 to 5 degrees! - Now is the time to prepare. Check frequently on those without heat. Protect plants and pipes. Provide warm shelter for pets. SHORT TERM (Today through Sunday)... Area doppler radars are indicating light returns. Several automated surface observing systems are beginning to report light freezing rain/drizzle. This is confirmed here at our office in New Braunfels as well as in portions of the San Antonio and Austin metro area. The freezing drizzle is forecast to end late morning. However, another upper level low currently rounding southwest of the Big Bend this morning will approach the region. Guidance is suggesting freezing rain and sleet developing across Val Verde County mid morning and gradually expanding through the remainder of the Rio Grande and western Hill Country early afternoon. The dampening disturbance could provide a shot of patchy freezing rain across the eastern Hill Country and along and east of the I-35 corridor late this afternoon through tonight, before exiting east of the region. Some patchy sleet can't be ruled out across the Hill Country and northern I-35 corridor. Generally, additional ice accumulations today and tonight are forecast to be patchy and around or less than 1/10 of an inch for most locations. Some light glazing is possible, which could result in some slick roads today and tonight. While some patchy freezing drizzle can't be ruled out again Sunday morning, generally a temporary break in the precipitation is expected during this time. Then, the much advertised stronger disturbance will approach the region Sunday afternoon. Initially areas of rain and freezing rain will gradually develop, possibly becoming mixed with sleet across the northern 2/3rds of the CWA late afternoon based on the low level thermal profile cooling and deepening. Then conditions rapidly deteriorate Sunday evening (see long term). We have once again trended temps cooler today through Sunday. Locations through the southern Edwards Plateau, Hill Country, and portions of the I-35 corridor from near San Antonio northward are forecast to not rise above freezing through the short-term forecast. LONG TERM (Sunday Night through Friday)... After late day Sunday begins the Winter Storm Warning impacts as a mix of sleet and freezing rain, the evening cooling of temperatures and upper level approach of the shortwave will start to transition the pattern into mostly snow over western counties by late in the evening while southern and eastern counties see mainly RA/FZRA/IP. The eastern Hill Country and I-35 corridor areas could see quickly deteriorating road conditions as areas of freezing rain and sleet begin to not only accumulate on overpasses but also solid ground surfaces even though the ice accumulations may only be around 5 hundredths to 1/10 inch. Late at night the icy mix should transition to mostly snow for additional accumulations over central and western counties as the mix of FZRA and IP shift the non-snow ice accumulations over mainly the Coastal Prairies south of I-10. By daybreak Monday as the upper low begins to retreat east, mainly light snow is all that is anticipated before the threat of additional accumulations ends by noon Monday. Storm totals should be mainly below 0.2 inches for the ice component, with the highest potential for the icy glaze to be east of I-35. For snow accumulations, there are increasing signals that a near widespread 1-3 inch blanket will settle over the area with perhaps an isolated pocket of around 6 inches possible mainly for areas north of a line from Kerrville to La Grange. While all this activity will severely hinder travel with numerous road closures expected, anyone stuck out in the cold will experience an arctic chill more commonly encountered in the Central Plains. While precipitation and clouds will still be in the area for the Monday morning low, there should mostly single digit low temperatures over almost all of the Hill Country and teens to near 20 for the rest of the area. With measurable icing suggested for nearly all of the area, the high temps for Monday will stay below freezing with parts of the Hill Country struggling to see 20 degrees. Then as clouds cover decreases for Monday night, the Tuesday morning lows could threaten records across the region with near zero temps over northern Burnet county and most of the area seeing single digits to around 10 degrees. But wait, the winter fun continues on Tuesday, as another disturbance arrives in the evening to bring more winter weather that could linger as late as daybreak Thursday. Most of the area will see at least some residual icing from the prior event, so we are expecting nearly all areas to become subfreezing by mid evening and additional road hazards to develop. Thus we could be looking at more Winter Storm Watch/Warning considerations just as soon as we recover from the one Monday morning. The pattern aloft will potentially change with this last shortwave being the strongest but passing mainly north of the area to place the highest precip and winter accumulations north of the area. Will not speculate on amounts or primary precip types for an event over 5 days out. This deepest of shortwaves is absorbed into the persistent troughing pattern of the Central U.S., but being more dominant, acts as a kicker and shifts the broader trough east by Friday. This hopefully kicks the Arctic air habit for good and brings back more seasonal late winter conditions by next weekend. However, widespread morning freezes will last all the way through Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 30 27 29 13 22 / 20 30 60 90 20 Austin Bergstrom Intl Airport 31 27 30 12 23 / 20 30 60 90 20 New Braunfels Muni Airport 31 28 31 14 24 / 30 30 60 90 20 Burnet Muni Airport 28 23 25 8 20 / 20 30 60 90 20 Del Rio Intl Airport 35 31 37 16 29 / 40 10 30 80 - Georgetown Muni Airport 29 25 27 9 20 / 20 30 60 90 20 Hondo Muni Airport 32 29 34 14 29 / 30 20 40 80 10 San Marcos Muni Airport 31 27 31 13 23 / 30 30 60 90 20 La Grange - Fayette Regional 33 30 34 15 22 / 20 30 50 90 40 San Antonio Intl Airport 32 29 32 15 27 / 30 30 50 90 20 Stinson Muni Airport 33 29 33 16 28 / 30 30 50 90 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Sunday afternoon through Monday morning for Atascosa-De Witt-Dimmit-Frio-Karnes-Lavaca-Maverick-Wilson-Zavala. Winter Storm Warning until noon CST Monday for Bandera-Bastrop- Bexar-Blanco-Burnet-Caldwell-Comal-Edwards-Fayette-Gillespie- Gonzales-Guadalupe-Hays-Kendall-Kerr-Kinney-Lee-Llano-Medina-Real- Travis-Uvalde-Val Verde-Williamson. && Short-Term/Aviation...Hampshire Long-Term...Brady Decision Support...YBVP
Hazardous weather outlook, Feb 13, 5:01 AM CST, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 501 AM CST Sat Feb 13 2021 TXZ171>173-183>194-202>209-217>225-228-141115- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 501 AM CST Sat Feb 13 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Freezing drizzle is occurring this morning. Areas of freezing rain and sleet are possible later today through tonight. Light ice accumulations are possible today on roads, especially bridges and overpasses. Travel could be difficult. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Bitterly cold air and wintry precipitation in the form of freezing rain, sleet, and snow will impact the region Sunday through Monday morning. The system could lead to major stress on the region's infrastructure as well as cripple travel. The coldest temperatures since 1989 will impact the region. Winter Storm Warnings and Watches are in effect for the entire region through Monday morning. Total snow accumulations of 1 to 3 inches, with isolated amounts up to 6 inches near and north of a Kerrville to La Grange line, and ice accumulations of around 1/10 to 1/4 of an inch are possible Sunday afternoon through Monday morning. Travel will be very difficult to near impossible across many areas late Sunday into Monday. Blowing snow in some areas could reduce visibility and snow may obscure ice underneath. Scattered power outages could occur, especially across the Hill Country and Central Texas where ice still exists from earlier rounds of winter precipitation. In addition, bitterly cold air will combine with gusty winds to produce wind wind chill values of -15 to 5 degrees Monday and Tuesday mornings. These values can lead to hypothermia for anyone stranded within the icy roads expected.A final round of wintry precipitation is forecast Tuesday night into Wednesday. Now is the time to prepare for this hard freeze and winter precipitation. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to submit ice and snow accumulations to the National Weather Service.
In the hours before
Local storm report, Feb 13, 9:22 AM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 AM CST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FREEZING RAIN DRIPPING SPRINGS 30.19N 98.09W
02/13/2021 E0.01 INCH HAYS TX TRAINED SPOTTER
LIGHT FREEZING DRIZZLE IN DRIPPING SPRINGS.
THIN SHEET OF ICE ON SEVERAL ROADS IN THE
AREA. 2 VEHICLES SLID INTO A GUARDRAIL.
&&
MBLocal storm report, Feb 13, 9:51 AM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
951 AM CST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM FREEZING RAIN 9 SW FREDERICKSBURG 30.20N 99.00W
02/13/2021 E0.01 INCH GILLESPIE TX BROADCAST MEDIA
SEVERAL VEHICLES HAVE RUN OFF THE ROAD INTO
DITCHES, INCLUDING AN 18-WHEELER ON HIGHWAY
16 BETWEEN KERRVILLE AND FREDERICKSBURG. DUE
TO ADDITIONAL ICING FROM FREEZING DRIZZLE
THIS MORNING ON TOP OF POSSIBLE ICE LAYER
FROM PREVIOUS ICE EVENT ON THURSDAY.
&&
MBLocal storm report, Feb 13, 10:38 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1038 AM CST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM FREEZING RAIN LAKEWAY 30.36N 97.98W
02/13/2021 E0.01 INCH TRAVIS TX TRAINED SPOTTER
ONGOING FREEZING DRIZZLE RESULTING IN A
GLAZE ON EXPOSED SURFACES, INCLUDING
ROADWAYS IN LAKEWAY.
&&
MBLocal storm report, Feb 13, 11:15 AM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1115 AM CST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM FREEZING RAIN POTH 29.07N 98.08W
02/13/2021 E0.01 INCH WILSON TX PUBLIC
LIGHT FREEZING RAIN/DRIZZLE IN POTH.
&&
MBLocal storm report, Feb 13, 11:58 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1158 AM CST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM FREEZING RAIN 2 WNW CASTLE HILLS 29.54N 98.55W
02/13/2021 E0.01 INCH BEXAR TX FIRE DEPT/RESCUE
SAN ANTONIO FIRE DEPARTMENT REPORTED
FREEZING DRIZZLE AND A GLAZE OF ICE FORMING
ON THE EQUIPMENT AT THE FIRE STATION AT THE
INTERSECTION OF VANCE JACKSON RD AND
WURZBACH RD.
&&
MBLocal storm report, Feb 13, 12:04 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1204 PM CST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FREEZING RAIN 1 WNW ANDERSON MILL 30.46N 97.82W
02/13/2021 E0.01 INCH WILLIAMSON TX PUBLIC
TREE DOWN ON A POWERLINE DUE TO ICING FROM
FREEZING RAIN NEAR THE WALGREENS AT THE
INTERSECTION OF EL SALIDO PKWY AND RANCH
ROAD 620 N.
&&
MBNearby
Winter Weather Advisories in Texas, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.